Alert archive / Florida / Red Flag Warnings in 2017

Red Flag Warning 14, NWS Tampa Bay, FL

May 7, 20174 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at May 7, 2017, 3:25 AM EDT for 4 counties in Florida. It took effect at May 7, 2017, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2017, 3:25 AM EDT (07:25 UTC)
In effect from
May 7, 2017, 1:00 PM EDT
Expired
May 7, 2017, 8:00 PM EDT
In force
7 hr
Issued by
NWS Tampa Bay, FL

Counties Highlands County, FL, Levy County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 80 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 7.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2017-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2017-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2112 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

547 
WWUS82 KTBW 070725
RFWTBW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
325 AM EDT Sun May 7 2017

...RED FLAG WARNINGS HAVE BEEN ISSUED FOR LOW RH VALUES AND HIGH 
ERC VALUES THIS AFTERNOON...

.Dry air will continue across the Florida peninsula this afternoon
with relative humidity values dropping below 35 percent in the
afternoon. This combined with high ERC values ne

FLZ043-052-057-239-080000-
/O.NEW.KTBW.FW.W.0014.170507T1700Z-170508T0000Z/
Sumter-Polk-Highlands-Inland Levy-
325 AM EDT Sun May 7 2017

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM 
EDT THIS EVENING FOR LONG DURATIONS OF LOW HUMIDITY AND HIGH ERC 
VALUES... 

The National Weather Service in Tampa Bay Area - Ruskin FL has
issued a Red Flag Warning, which is in effect from 1 PM this
afternoon to 8 PM EDT this evening. 

* AFFECTED AREA...Sumter...Polk...Highlands...Inland Levy.

* HUMIDITY...25 to 35 percent

* ERC...37 to 42

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 7, 1:35 AM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, May 7, 1:35 AM EDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
135 AM EDT Sun May 7 2017

.AVIATION...
VFR to prevail throughout the forecast period. Winds will
remain light and variable overnight with clear skies. NW
winds at 8-12kts will return for Sunday late morning and
afternoon with a few clouds around 040-050 possible.

&&

.Preliminary Point Temps/PoPs...
TPA  82  67  86  68 /   0   0   0   0
FMY  84  64  88  67 /   0   0   0   0
GIF  86  63  90  64 /   0   0   0   0
SRQ  79  65  84  66 /   0   0   0   0
BKV  84  58  89  58 /   0   0   0   0
SPG  80  70  86  71 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...11/McKaughan
Hazardous weather outlook, May 6, 4:43 AM EDT, 22 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
443 AM EDT Sat May 6 2017

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-062045-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
443 AM EDT Sat May 6 2017

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...RIP CURRENT IMPACT...
High surf will produce rip currents along area beaches.

...MARINE IMPACTS...
Wind speeds of 20 to 33 knots will create hazardous boating
conditions for small craft operators.

...FIRE WEATHER IMPACT...
Critical fire weather conditions with a combination of strong
winds...low relative humidity...high ERC values will contribute
to extreme fire behavior.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

...FIRE WEATHER IMPACT...
Critical fire weather conditions may occur through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Paxton

Nearby

Red Flag Warnings in Florida, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.